MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, the lens was twisted and it was defective.There was patient contact and no patient impact.Additional information has been requested.
 
Additional Manufacturer Narrative
The product was returned for analysis, and the reported complaint could not be observed.The intra ocular lens (iol) was not returned.The device was returned loose in a plastic bag.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been advanced outside the nozzle.Stress observed on the nozzle tip.Iol was not returned.The product investigation could not identify the root cause for the reported complaint twisted and defective lens as no iol was returned.Due to this, we are unable to confirm the lens and the plunger position for advancement and determine a root cause.Damage was observed to the tip of the nozzle.The observed damage typically occurs if there is a lack of viscoelastic between the lens and the nozzle lumen and or if the plunger is not positioned correctly at the trailing optic edge for advancement.This can allow the lens to fold around the plunger tip making it too large to correctly advance through the narrow tip of the nozzle causing damage or become stuck.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22555401
Report Number9612169-2025-01427
Device Sequence Number9637906
Product Code HQL
UDI-Device Identifier00380652397216
UDI-Public(01)00380652397216(17)271007(11)231009(10)25725726
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25725726
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/27/2025
Supplement Date Received by Manufacturer10/10/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown